Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 21, 1996, 10:42 PM CDT for Cherokee County, Harrison County, Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 1996, 10:42 PM CDT (03:42 UTC)
- Expired
- Oct 22, 1996, 2:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Cherokee County, TX, Harrison County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 220342 FFWSHV TXC073-203-401-220745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1042 PM CDT MON OCT 21 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 245 AM CDT FOR THE FOLLOWING AREAS... IN NORTHEAST TEXAS ...CHEROKEE COUNTY...HARRISON COUNTY...RUSK COUNTY AT 1038 PM CDT...ESTIMATES OF PRECIPITATION FROM DOPPLER RADAR IN SHREVEPORT HAVE REACHED OVER 4 INCHES IN THE LAST THREE HOURS ACROSS NORTHERN SECTIONS OF CHEROKEE AND RUSK COUNTIES. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAVEL OVER NORTHERN CHEROKEE...NORTHERN RUSK AND HARRISON COUNTIES THROUGH THE NEXT FOUR HOURS WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 INCHES POSSIBLE IN THAT TIME. THIS ADDITIONAL RAINFALL...ADDED TO THE RAINS THAT FELL EARLIER IN THE DAY...WILL LIKELY PRODUCE FLOODING OF STREAMS AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWpAY. 4/18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 8:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 21, 8:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 815 PM CDT MON OCT 21 1996 NUMEROUS STG AND SVR TSTMS CONT TO TRAIN ACROSS NE TX...SW AR AND EXTREME NW LA. SVRL RPTS OF HAIL RECIEVED ALONG WITH RECENT RPTS OF WND DAMAGE. MESOS AND BOW ECHOES COMMON ON RADAR TONIGHT. 00Z SOUNDING AT SHV SUPPORTS THIS TYPE OF WX WITH HELICITY AT 200 AND LI -8 WITH K-INDEX OF 42. WK CAP OF 1.5 DEGREE ERASED WITH GUST FRONT LIFT AS STORMS APPROACH. IR IMAGERY SHOWS A CONT COOLING TREND OF CLD TOPS. RUC DATA INDICATES LINE TSTMS SHOULD HOLD TOGETHER WELL AT LEAST THRU 4 AM...WHEN THEY WILL SLICE THRU SE TX/CNTRL LA. DO NOT EXPECT ANY STORMS TO DEVELOP AHEAD OF LINE GIVEN CURRENT TRENDS AND INCREASjING CAPPING TO THE EAST. COLD AIR SLOW TO ARRIVE...DO NOT EXPECT ANY SIGNIFICANT COOLING OVERNIGHT EXCEPT FOR EXTREME NW CWA. VII
In the hours before
Local storm report, Oct 21, 5:40 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT MON OCT 21 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM NEW BOSTON TX 1.00 INCH HAIL
10/21/96 BOWIE
0230 PM NASH TX 0.50 INCH HAIL
10/21/96 BOWIE
0231 PM 4 E EMORY TX 0.75 INCH HAIL
10/21/96 WOOD
0250 PM MANDEVILLE AR 0.50 INCH HAIL
10/21/96 MILLER
.
0255 PM 1 S NEWSOME TX 0.75 INCH HAIL
10/21/96 CAMP
0300 PM LEESBURG TX 0.75 INCH HAIL
10/21/96 CAMP
0310 PM HAWKINS TX 1.00 INCH HAIL
10/21/96 WOOD
0325 PM 3 W HOPE AR 0.50 INCH HAIL
10/21/96 HEMPSTEAD
0338 PM DANGERFIELD TX 0.75 INCH HAIL
10/21/96 MORRIS
0340 PM DANGERFIELD TX 60 MPH TSTM GUST
10/21/96 MORRIS
0415 PM LINDEN TX 0.75 INCH HAIL
10/21/96 CASS
0415 PM LINDEN TX 60 MPH TSTM GUST
10/21/96 CASS
.
0425 PM 5 NE LINDEN TX 1.75 INCH HAIL
10/21/96 CASS
0430 PM ATLANTA TX 70 MPH TSTM GUST
10/21/96 CASS STRAIGHT LINE WINDS PRODUCED
NUMEROUS REPORTS OF DAMAGE IN
THE CITY INCLUDING DOWNED
TREES AND POWER LINES.
0436 PM QUEEN CITY TX 1.75 INCH HAIL
10/21/96 CASS
0525 PM RODESSA LA 0.50 INCH HAIL
10/21/96 CADDO
13Local storm report, Oct 21, 7:14 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT MON OCT 21 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM ROSSTON AR 0.75 INCH HAIL
10/21/96 NEVADA
0542 PM 2 N CANFIELD AR WIND DAMAGE
10/21/96 LAFAYETTE TREES AND POWER LINES
DOWN ALONG HWY 29
0545 PM BRADLEY AR 1.00 INCH HAIL
10/21/96 LAFAYETTE
0554 PM HARLETON TX 0.75 INCH HAIL
10/21/96 HARRISON
.
0559 PM 2 E JEFFERSON TX 1.75 INCH HAIL
10/21/96 MARION HAIL REPORTED JUST NORTH
OF CADDO LAKE.
0615 PM MAGNOLIA AR 1.00 INCH HAIL
10/21/96 COLUMBIA
0635 PM LINDALE TX 1.50 INCH HAIL
10/21/96 SMITH
0635 PM TYLER TX 73 MPH TSTM GUST
10/21/96 SMITH NUMEROUS TREES DOWN ACROSS
HWY 69 AND IN THE CITY.
0706 PM GLADEWATER TX 60` MPH TSTM GUST
10/21/96 GREGG
0707 PM LIBERTY CITY TX 0.50 INCH HAIL
10/21/96 GREGG
13Local storm report, Oct 21, 9:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT MON OCT 21 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM MT. HOLLY AR 0.50 INCH HAIL
10/21/96 UNION
0715 PM 5 W LONGVIEW TX 0.75 INCH HAIL
10/21/96 GREGG
0716 PM OVERTON TX 0.50 INCH HAIL
10/21/96 RUSK
0720 PM SAREPTA LA 0.50 INCH HAIL
10/21/96 WEBSTER
0721 PM LONGVIEW TX 65 MPH TSTM GUST
10/21/96 GREGG
0724 PM 3 W LONGVIEW TX 0.88 INCH HAIL
10/21/96 GREGG
0730 PM 10 E GILMER TX WIND DAMAGE
10/21/96 UPSHUR TREES WERE DOWNED ACROSS
FM 1650
0730 PM 12 N HENDERSON TX WIND DAMAGE
10/21/96 RUSK TREES WERE DOWNED ACROSS
FM 782
0750 PM 1 W HALLSVILLE TX WIND DAMAGE
10/21/96 HARRISON SEVERAL TREES UPROOTED
0800 PM MARSHALL TX 0.75 INCH HAIL
10/21/96 HARRISON
0836 PM MOORINGSPORT LA 1.00 INCH HAIL
10/21/96 CADDO
0840 PM OIL CITY LA 0.88 INCH HAIL
10/21/96 CADDO
0854 PM BENTON LA 61 MPH TSTM GUST
10/21/96 BOSSIER
13Local storm report, Oct 21, 10:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT MON OCT 21 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 2 S COTTON VALLEY LA WIND DAMAGE
10/21/96 WEBSTER TREES DOWN ALONG HIGHWAY
7
0945 PM 5 S MINDEN LA 1.75 INCH HAIL
10/21/96 WEBSTER
SIXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 43 min |
| Oct 21, 7:05 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 55 min |
| Oct 21, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 66 min |
| Oct 21, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 48 min |
| Oct 21, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 27 min |
| Oct 21, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 33 min |
| Oct 22, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 64 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.